Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 55, NWS Morristown, TN

June 21, 2019Anderson County, Campbell County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2019, 10:53 PM EDT for Anderson County, Campbell County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2019, 10:53 PM EDT (02:53 UTC)
Expired
Jun 21, 2019, 11:30 PM EDT
In force
37 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Anderson County, TN, Campbell County, TN

The radar

The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 6:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.6
Supercell composite
21.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:53 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 21, 9:53 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Morristown TN
953 PM EDT Fri Jun 21 2019

.DISCUSSION...
Large bowing MCS continues to work east across Middle TN and
southcentral/southeast KY this evening. Out ahead, a warm front
and consequent swly moisture advection continue to move into the
TN Valley at this time. Thus, am expecting continued elevated CAPE
levels regionwide, with the most unstable regions along/west of
the I75 corridor tonight. The primary threat tonight will be
damaging winds along/ahead of the passing MCS, some gusts as high
as 60-70mph are expected. Also, backed flow out ahead of the
front could enhance localized llv helicity, therefore a few
embedded tornadoes cannot be ruled out. All said, looking at a
stormy night across east TN and southwest VA/NC with timing as
follows. Latest HRRR runs favor intrusion of the bowing line
across the Plateau by 11PM, then moving east/southeast approaching
the I75 corridor by around midnight, before moving further east
across the I81 corridor into the foothills/mountains closer to the
2AM timeframe. Severe Thunderstorm Watch 419 continues through
2AM.

As for the fcst, tweaked pops to align with current coverage
westward, as well as latest CAMPOP trends over the next 3-4 hours.
No other sig changes needed/made with this update.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             73  90  73  89 /  80  50  30  30
Knoxville McGhee Tyson Airport, TN  70  87  70  87 /  80  50  50  50
Oak Ridge, TN                       70  87  70  87 /  80  50  50  30
Tri Cities Airport, TN              63  82  65  83 /  80  50  60  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

CDG
Hazardous weather outlook, Jun 21, 6:57 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
657 PM EDT Fri Jun 21 2019

NCZ060-061-TNZ014>018-037>047-070-073-074-VAZ001-002-005-006-008-
222300-
Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Union-
Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Jefferson-North Sevier-
Sevier Smoky Mountains-Lee-Wise-Scott-Russell-
657 PM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Tonight

An area of thunderstorms will move southeast into East Tennessee
tonight. There is a marginal risk of severe thunderstorms,
generally east of I-75. The primary hazard will be damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

...Strong to severe storms possible at times through the
weekend....

Additional thunderstorms are expected during the afternoon hours
Saturday and additional thunderstorms may be possible Saturday
night into Sunday. Some of these storms could be strong to severe.
The primary hazard will be damaging winds with a localized threat
for large hail. Heavy rainfall will be likely with thunderstorms
which may produce localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight and Saturday. Please
report severe weather or severe weather damage to us at
www.weather.gov/mrx/SpotterReports/.

TNZ012-013-035-036-067>069-071-072-081>087-098>102-222300-
Scott-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-
Blount Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-
Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-
657 PM EDT Fri Jun 21 2019 /557 PM CDT Fri Jun 21 2019/

This Hazardous Weather Outlook is for portions of east Tennessee.

.DAY ONE...Tonight

...Severe Thunderstorm Watch in effect until 2 AM EDT Saturday...

An area of thunderstorms will move southeast into East Tennessee
tonight. The severe thunderstorm risk will be highest across the
Cumberland Plateau and Tennessee Valley, generally west of
Interstate 75. The primary hazard will be damaging winds with
localized gusts up to 70 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

...Strong to severe storms possible at times through the
weekend....

Additional thunderstorms are expected during the afternoon hours
Saturday and additional thunderstorms may be possible Saturday
night into Sunday. Some of these storms could be strong to severe.
The primary hazard will be damaging winds with a localized threat
for large hail. Heavy rainfall will be likely with thunderstorms
which may produce localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight and Saturday. Please
report severe weather or severe weather damage to us at
www.weather.gov/mrx/SpotterReports/.

In the hours before

Special weather statement, Jun 21, 10:03 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
1003 PM EDT Fri Jun 21 2019

TNZ016-039-042>044-220245-
Washington TN-Hamblen TN-Northwest Greene TN-Southeast Greene TN-
Hawkins TN-
1003 PM EDT Fri Jun 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...CENTRAL
WASHINGTON...GREENE AND NORTHEASTERN HAMBLEN COUNTIES UNTIL 1045 PM
EDT...

At 1003 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Russellville, or 11 miles west of Greeneville,
moving east at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Johnson City, Greeneville, Jonesborough, Tusculum, Midway, Mosheim,
Bulls Gap, Baileyton, Leesburg, Chucky, Limestone, Romeo, Telford,
Avondale, Embreeville, St. Clair, Camp Creek, Mohawk and Davy
Crockett Birthplace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3623 8236 3616 8242 3615 8252 3610 8259
      3608 8258 3604 8260 3607 8263 3604 8269
      3610 8308 3614 8315 3615 8317 3636 8316
      3630 8233 3629 8233
TIME...MOT...LOC 0203Z 274DEG 39KT 3617 8303

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:03 PM EDTSpecial Weather StatementMRXGreene, Washington42 min
Jun 21, 10:17 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott58 min
Jun 21, 10:29 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Meigs, Rhea, Sequatchie61 min
Jun 21, 10:32 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie58 min
Jun 21, 10:45 PM EDTSevere Thunderstorm WarningMRXRoane45 min
Jun 21, 11:11 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Meigs, Monroe, Roane64 min
Jun 21, 11:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Knox, Union45 min
Jun 21, 11:19 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox41 min
Jun 21, 11:25 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more65 min
Jun 21, 11:37 PM EDTSevere Thunderstorm WarningMRXBlount, Claiborne, Grainger, Hancock, Jefferson, Knox and 1 more38 min
Jun 21, 11:46 PM EDTAreal Flood AdvisoryMRXMeigs, Rhea, Roane3 hr
Jun 21, 11:55 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more50 min
Jun 22, 12:04 AM EDTSevere Thunderstorm WarningMRXMonroe, Polk56 min
Jun 22, 12:26 AM EDTSevere Thunderstorm WarningMRXCocke, Greene, Unicoi, Washington49 min
Jun 22, 12:35 AM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan55 min
Jun 22, 1:08 AM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Washington56 min
Jun 22, 10:24 AM EDTSpecial Weather StatementMRXCampbell, Claiborne, Scott66 min
Jun 22, 11:05 AM EDTSpecial Weather StatementMRXAnderson, Campbell, Claiborne, Grainger, Morgan, Scott and 1 more55 min
Jun 22, 11:55 AM EDTSpecial Weather StatementMRXAnderson, Knox, Loudon, Morgan, Roane, Union65 min
Jun 22, 12:06 PM EDTSpecial Weather StatementMRXCocke, Grainger, Greene, Hamblen, Jefferson54 min
Jun 22, 12:44 PM EDTSpecial Weather StatementMRXBlount, Loudon, McMinn, Meigs, Monroe, Polk and 2 more61 min
Jun 22, 1:09 PM EDTSpecial Weather StatementMRXCocke51 min
Jun 22, 1:41 PM EDTSpecial Weather StatementMRXMcMinn, Monroe, Polk64 min
Jun 22, 2:33 PM EDTSpecial Weather StatementMRXPolk42 min
Jun 22, 7:04 PM EDTSpecial Weather StatementMRXMarion41 min
Jun 22, 7:23 PM EDTSevere Thunderstorm WarningMRXMarion52 min
Jun 22, 7:49 PM EDTSpecial Weather StatementMRXHamilton26 min
Jun 22, 7:57 PM EDTSpecial Weather StatementMRXPolk48 min
Jun 22, 12:53 AM EDTSevere Thunderstorm WarningMRXClay22 min
Jun 22, 2:27 PM EDTSpecial Weather StatementMRXCherokee48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.